Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 170, NWS Bismarck, ND

August 2, 20125 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 2, 2012, 4:50 PM CDT for 5 counties in North Dakota. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 4:50 PM CDT (21:50 UTC)
Expired
Aug 2, 2012, 5:45 PM CDT
In force
55 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Burleigh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 24 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 5:06 PM CDTTSTM WND GST 702 N Falkirk, ND
Aug 2, 5:45 PM CDTTSTM WND GST 505 Ssw New Johns Lake, NDSTORM SPOTTER ESTIMATES WINDS AROUND 50MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WUUS53 KBIS 022150
SVRBIS
NDC015-055-057-059-065-022245-
/O.NEW.KBIS.SV.W.0170.120802T2150Z-120802T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
450 PM CDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  THIS INCLUDES THE CITY OF BISMARCK
  MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  THIS INCLUDES THE CITY OF MANDAN 
  OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 545 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HAZEN BAY RECREATION AREA TO BREIEN...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BISMARCK...MANDAN...CENTER...CROWN BUTTE LAKE...STANTON...ST.
  ANTHONY...PICK CITY...LAKE SAKAKAWEA STATE PARK...FORT CLARK...
  RIVERDALE...FORT STEVENSON STATE PARK...GARRISON...DOUBLE DITCH
  INDIAN VILLAGE...HENSLER...PRICE...SANGER...COLEHARBOR...FALKIRK...
  CROSS RANCH STATE PARK AND LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS IN EXCESS OF 
60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4648 10130 4663 10131 4663 10159 4678 10187
      4752 10211 4778 10085 4742 10066 4733 10067
      4732 10061 4663 10026 4663 10065 4659 10056
      4655 10057 4645 10124
TIME...MOT...LOC 2150Z 250DEG 30KT 4756 10166 4644 10093
WIND...HAIL 60MPH <.75IN

$$

HEINERT
3 follow-up statements
127 
WWUS53 KBIS 022206
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
506 PM CDT THU AUG 2 2012

NDC015-055-057-059-065-022245-
/O.CON.KBIS.SV.W.0170.000000T0000Z-120802T2245Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
506 PM CDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MORTON...OLIVER...NORTHEASTERN MERCER...MCLEAN AND WESTERN BURLEIGH
COUNTIES UNTIL 545 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES WEST OF FORT STEVENSON STATE PARK TO 5 MILES NORTH OF
SOLEN...MOVING EAST AT 30 MPH. DIME SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  BISMARCK...MANDAN...RIVERDALE...FORT STEVENSON STATE PARK...
  GARRISON...DOUBLE DITCH INDIAN VILLAGE...HENSLER...PRICE...
  SANGER...COLEHARBOR...FALKIRK...CROSS RANCH STATE PARK...LINCOLN...
  UNDERWOOD...WASHBURN...BALDWIN...WILTON...MENOKEN...TURTLE LAKE AND
  MCKENZIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING 62 MPH WIND GUSTS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4648 10130 4663 10130 4671 10149 4688 10165
      4758 10182 4778 10085 4743 10067 4733 10067
      4732 10061 4663 10026 4663 10065 4659 10056
      4655 10057 4645 10124
TIME...MOT...LOC 2205Z 250DEG 30KT 4760 10148 4648 10076
WIND...HAIL 60MPH 0.75IN

$$

HEINERT
247 
WWUS53 KBIS 022211
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
511 PM CDT THU AUG 2 2012

NDC015-055-057-059-065-022245-
/O.CON.KBIS.SV.W.0170.000000T0000Z-120802T2245Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
511 PM CDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MORTON...OLIVER...NORTHEASTERN MERCER...MCLEAN AND WESTERN BURLEIGH
COUNTIES UNTIL 545 PM CDT...

AT 510 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH EXTENDED FROM FORT STEVENSON 
STATE PARK TO 6 MILES NORTH OF SOLEN...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BISMARCK...MANDAN...GARRISON...DOUBLE DITCH INDIAN VILLAGE...
  HENSLER...PRICE...SANGER...COLEHARBOR...FALKIRK...CROSS RANCH STATE
  PARK...UNDERWOOD...WASHBURN...LINCOLN...BALDWIN...WILTON...
  MENOKEN...TURTLE LAKE...MCKENZIE...MOFFIT AND NEW JOHNS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING VERY HIGH WINDS OF 70 
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4648 10130 4663 10130 4671 10149 4688 10165
      4758 10182 4778 10085 4743 10067 4733 10067
      4732 10061 4663 10026 4663 10065 4659 10056
      4655 10057 4645 10124
TIME...MOT...LOC 2210Z 250DEG 30KT 4761 10141 4649 10071
WIND...HAIL 70MPH <.75IN

$$

HEINERT
562 
WWUS53 KBIS 022233
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
533 PM CDT THU AUG 2 2012

NDC015-055-057-059-065-022245-
/O.CON.KBIS.SV.W.0170.000000T0000Z-120802T2245Z/
BURLEIGH ND-MCLEAN ND-MERCER ND-OLIVER ND-MORTON ND-
533 PM CDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MORTON...EASTERN OLIVER...NORTHEASTERN MERCER...EASTERN MCLEAN AND
WESTERN BURLEIGH COUNTIES UNTIL 545 PM CDT...

AT 530 PM CDT...A LINE OF SEVERE THUNDERSTORMS WITH HIGH WINDS 
EXTENDED FROM 10 MILES NORTH OF COLEHARBOR TO FORT RICE...MOVING 
EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...WILTON...MENOKEN...TURTLE LAKE...MCKENZIE...MOFFIT...
NEW JOHNS LAKE...MERCER AND STRAWBERRY LAKE.

THE HIGHEST WIND...UP TO 65 MPH...WITH THIS LINE OF STORMS...
WILL OCCUR NORTH OF THE IMMEDIATE BISMARCK AND MANDAN AREAS.

SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4663 10065 4664 10095 4678 10111 4692 10137
      4762 10164 4778 10085 4743 10067 4733 10067
      4732 10061 4663 10026
TIME...MOT...LOC 2230Z 250DEG 30KT 4767 10117 4654 10049
WIND...HAIL 70MPH <.75IN

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:50 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 2, 2:50 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT THU AUG 2 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.  THE MAIN FORECAST
CONCERN WILL BE THE CHANCE OF THUNDERSTORMS.  AFTERNOON RADAR MOSAIC
SHOWS SHOWERS AND A FEW THUNDERSTORMS ACROSS PARTS OF EASTERN
MONTANA AND FAR WESTERN NORTH DAKOTA.  A FEW STRONG STORMS HAVE BEEN
SEEN ACROSS PARTS OF EASTERN MONTANA WHERE 100MB MLCAPE VALUES OF
1000-1500 J/KG ARE IN PLACE. EARLIER...THE STORMS WEAKENED A BIT
AS THEY MOVED EAST...BUT THAT TREND MAY NOT LAST WITH INCREASING
INSTABLITY ACROSS PARTS OF WESTERN NORTH DAKOTA.

THUNDERSTORMS WILL CONTINUE TO DEVELOP/MOVE OUT OF EASTERN
MONTANA TONIGHT IN ADVANCE OF AN UPPER LOW CURRENTLY LOCATED
ACROSS PARTS OF ALBERTA. SOME OF THE THUNDERSTORMS COULD BE
SEVERE...ESPECIALLY IN WESTERN PARTS OF NORTH DAKOTA WHERE THE
INSTABILITY WILL BE THE GREATEST. THE LOW LEVEL JET IS EXPECTED TO
INCREASE TONIGHT...WITH THE NOSE OF THE JET PUSHING INTO PARTS OF
SOUTHERN NORTH DAKOTA LATE TONIGHT. THIS SHOULD HELP KEEP
THUNDERSTORMS GOING THROUGH THE OVERNIGHT HOURS...HOWEVER THE
STORMS MAY DIMINSIH TO SOME DEGREE FRIDAY MORNING AS THE LOW
LEVEL JET BEGINS TO WEAKEN.

AS THE UPPER LOW MOVES SOUTHEAST TONIGHT INTO FRIDAY...IT WILL PUSH
A COLD FRONT ACROSS THE REGION. THE FRONTAL POSITION WILL A KEY FACTOR
IN DETERMINGING WHERE ADDITIONAL CONVECTION WILL FIRE ON FRIDAY
AFTERNOON. PRESENTLY IT APPEARS THE BOUNDARY SHOULD BE SOMEWHERE
FROM NEAR ROLLETTE-WISHEK BY EARLY AFTERNOON. THIS WILL CONFINE
THE MAIN SEVERE WEATHER THREAT TO THE EASTERN PART OF THE FORECAST
AREA...AND THIS IS IN LINE WITH THE CURRENT SPC DAY 2 OUTLOOK.

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...

THE EXTENDED PERIOD BEGINS WITH A SECONDARY COLD FRONT ADVECTING
SOUTH ACROSS THE NORTHERN PLAINS AND A STRONG UPPER LEVEL LOW
PROPAGATING EAST FROM EASTERN NORTH DAKOTA INTO WESTERN MINNESOTA.
WRAP AROUND PRECIPITATION...ESPECIALLY ACROSS THE NORTH...SATURDAY
MORNING LOOKING MORE AND MORE LIKELY WITH MODELS DEVELOPING A DECENT
TROWAL WRAPPING AROUND THE LOW AND PUNCHING SOUTH FROM SOUTH CENTRAL
CANADA INTO NORTHERN NORTH DAKOTA. MODELS DO DIFFER ON THE MAGNITUDE
OF THIS FEATURE ALONG WITH THE EASTWARD PROPAGATION OF THE UPPER
LOW. WILL KEEP LIKELY POPS NORTH WHERE MODELS SEEM TO BEST AGREE ON
WITH LESSER CHANCES FARTHER SOUTH DUE TO MORE UNCERTAINTY. WILL
CONTINUE WITH ALL SHOWERS AND NO THUNDER SATURDAY DAYTIME WITH
LITTLE IF ANY CAPE STILL DEPICTED BY GUIDANCE.

CLOUDS...PRECIP...AND STRONG CAA ASSOCIATED WITH THE LOW WILL KEEP
HIGHS COOL SATURDAY AND WELL BELOW AVERAGE...FROM AROUND 70 TO 75
MOST LOCATIONS. SOME LOCATIONS MAY STRUGGLE TO BREAK 65 DEPENDING ON
THE DURATION OF CLOUD COVER AND PRECIPITATION. BREEZY AS WELL ACROSS
THE CWA BUT AT THIS TIME IS EXPECTED TO BE BELOW WIND ADVISORY
CRITERIA AS THE PRESSURE GRADIENT FORCING DOES NOT LOOK TOO
IMPRESSIVE.

HIGH PRESSURE BUILDING INTO THE DAKOTAS IN THE LOWS WAKE WILL
QUICKLY DRY THINGS OUT SATURDAY NIGHT WITH DRY CONDITIONS PERSISTING
THROUGH SUNDAY NIGHT. LOWS SUNDAY MORNING WILL BE RELATIVELY CHILLY
THANKS TO THE EXPECTED CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH
THE SFC HIGH...FROM THE MID 40S TO LOW 50S. SURFACE HIGH PRESSURE
MOVES EAST SUNDAY RESULTING IN INCREASING RETURN FLOW/WAA. HIGHS
SUNDAY SHOULD BE ABOUT 10-15 DEGREES WARMER THAN SATURDAY.

NORTHWESTERLY FLOW ALOFT IS STILL DEPICTED NEXT WEEK MON-THURS WITH
THE UPPER RIDGE STRETCHED OUT ACROSS THE ROCKIES AND A LONG WAVE
TROUGH OFF TO OUR EAST. THIS SHOULD KEEP THE REAL WARM AIR WEST AND
SOUTH OF THE STATE WITH HIGHS AND LOWS NEAR NORMAL. MODELS DO TRY TO
MOVE THE RIDGE FARTHER EAST MID WEEK...WHICH WOULD PRODUCE A SLIGHT
WARMING TREND TO ABOVE NORMAL TEMPERATURES. WILL ALSO MAINTAIN A DRY
FORECAST MOST PERIODS MONDAY-THURSDAY. MODELS ARE KEYING IN ON A
SUBTLE IMPULSE CUTTING ACROSS THE NORTHERN PLAINS TUESDAY/TUESDAY
NIGHT...SO OPTED TO KEEP THE ALLBLEND GUIDANCE OF SLIGHT CHANCE POPS
WEST TUESDAY DAYTIME...AND AREA WIDE TUESDAY NIGHT. WHILE IT IS
POSSIBLE ANOTHER WEAK EMBEDDED WAVE IN NORTHWEST FLOW ALOFT COULD
DEVELOP ISOLD-SCT SHOWERS/THUNDER...TOO UNCERTAIN RIGHT NOW TO
INTRODUCE ANY OTHER WEATHER INTO THE FORECAST.

&&

.AVIATION...SURFACE HIGH PRESSURE WILL CONTINUE TO MOVE EAST
TODAY AS LOW PRESSURE DEVELOPS INTO THE WESTERN DAKOTAS LATER THIS
AFTERNOON...AND INTO THE CENTRAL DAKOTAS TONIGHT. VFR CONDITIONS
WILL CONTINUE THIS AFTERNOON FOR MOST LOCATIONS ALONG WITH LIGHT
AND VARIABLE WINDS. INCREASING CLOUDS WEST ALONG WITH SCATTERED
SHOWERS AND THUNDERSTORMS NOW THROUGH 00Z...INCLUDING KISN AND
KDIK. MVFR OR LOWER CIGS/VIS POSSIBLE WITH ANY SHRA/TSRA WHICH
PASSES OVER A TERMINAL. CLOUDS WILL CONTINUE TO INCREASE CENTRAL
AND EAST LATE TODAY INTO TONIGHT AS THE SURFACE LOW MOVES INTO THE
REGION. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR THE
SURFACE LOW AS WELL WITH POSSIBLE MVFR AND LOWER CIGS/VIS FOR
KMOT...KBIS AND KJMS THIS EVENING THROUGH THE OVERNIGHT. WILL
CONTINUE THE MENTION OF VCTS/VCSH DUE TO THE SCT NATURE OF THE
PRECIPITATION. WILL ISSUE TEMPO GROUPS AS NEEDED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...CK
LONG TERM/AVIATION...NH
Hazardous weather outlook, Aug 2, 3:34 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT THU AUG 2 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-032045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
334 PM CDT THU AUG 2 2012 /234 PM MDT THU AUG 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ACROSS EASTERN MONTANA AND WESTERN NORTH DAKOTA
WILL MOVE EAST TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH
THE MAIN THREATS EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG STORMS MAY LINGER INTO FRIDAY MORNING...WITH SEVERE
THUNDERSTORMS AGAIN POSSIBLE BY FRIDAY AFTERNOON...PRIMARILY EAST
OF A LINE FROM RUGBY TO LINTON. THE MAIN THREATS ARE EXPECTED TO
BE LARGE HAIL AND DAMAGING WINDS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SOME ACTIVATION IS ALSO
POSSIBLE FRIDAY AFTERNOON EAST OF A LINE FROM RUGBY TO LINTON. IF
SEVERE WEATHER DEVELOPS...PLEASE CALL THE BISMARCK NATIONAL
WEATHER SERVICE OFFICE AT 1-800-247-0212 WITH YOUR REPORT.

CK

In the hours before

Special weather statement, Aug 2, 3:26 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
326 PM CDT THU AUG 2 2012

NDZ018-019-022130-
DUNN-MERCER-
226 PM MDT THU AUG 2 2012

...STRONG THUNDERSTORM OVER DUNN COUNTY IN WESTERN NORTH DAKOTA...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL DUNN COUNTY...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 45 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MARSHALL...           HALLIDAY...           DODGE...
  GOLDEN VALLEY...      ZAP...                BEULAH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEINERT
Special weather statement, Aug 2, 4:03 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
403 PM CDT THU AUG 2 2012

NDZ018>021-033-034-041-042-044-022200-
ADAMS-DUNN-GRANT-HETTINGER-MCLEAN-MERCER-MORTON-OLIVER-STARK-
403 PM CDT THU AUG 2 2012

...STRONG THUNDERSTORMS OVER SOUTHWEST NORTH DAKOTA MOVING EAST INTO
SOUTH CENTRAL NORTH DAKOTA...

AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHEASTERN DUNN
COUNTY TO CENTRAL ADAMS COUNTY...MOVING EAST AT 25 MPH.

WINDS UP TO 50 MPH HAVE BEEN REPORTED WITH THIS AREA OF SHOWERS AND
THUNDERSTORMS.

IN ADDITION...PENNY SIZE HAIL...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH ANY STRONGER
STORMS.

LOCATIONS IMPACTED INCLUDE...
  INDIAN HILLS RECREATION AREA...             BURT...
  GOLDEN VALLEY...      HEBRON...             BENTLEY...
  ZAP...                NEW LEIPZIG...        WHITE SHIELD...
  DAKOTA WATERS RECREATION AREA...            GLEN ULLIN...
  BEULAH BAY RECREATION AREA...               BEULAH...
  HEART BUTTE DAM...    ELGIN...              EMMET...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:42 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver, Sheridan42 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.